Alert archive / Texas / Red Flag Warnings in 2020
Red Flag Warning 7, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Jun 30, 2020, 3:05 AM CDT for Castro County, Parmer County, Swisher County, Texas. It took effect at Jun 30, 2020, 11:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2020, 3:05 AM CDT (08:05 UTC)
- In effect from
- Jun 30, 2020, 11:00 AM CDT
- Expired
- Jun 30, 2020, 10:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Lubbock, TX
Counties Castro County, TX, Parmer County, TX, Swisher County, TX
The radar
The Amarillo radar (KAMA), 93 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 3938 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
883 WWUS84 KLUB 300805 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 305 AM CDT Tue Jun 30 2020 TXZ024-027>030-033>036-039>042-300915- /O.CAN.KLUB.FW.A.0003.200630T1600Z-200701T0300Z/ Briscoe-Bailey-Lamb-Hale-Floyd-Cochran-Hockley-Lubbock-Crosby- Yoakum-Terry-Lynn-Garza- 305 AM CDT Tue Jun 30 2020 ...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWERN TEXAS PANHANDLE..SOUTH PLAINS...AND ROLLING PLAINS... The National Weather Service in Lubbock has cancelled the Fire Weather Watch. The watch has been replaced by a Red Flag Warning for the extreme southwestern Texas Panhandle and a Rangeland Fire Danger Statement for the South Plains, southeastern Texas Panhandle, and Rolling Plains. $$ TXZ021>023-301600- /O.UPG.KLUB.FW.A.0003.200630T1600Z-200701T0300Z/ /O.NEW.KLUB.FW.W.0007.200630T1600Z-200701T0300Z/ Parmer-Castro-Swisher- 305 AM CDT Tue Jun 30 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE EXTREME SOUTHWESTERN TEXAS PANHANDLE... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from 11 AM this morning to 10 PM CDT this evening. The Fire Weather Watch is no longer in effect. * Wind...West at 15 to 20 mph. * Humidity...As low as 6 percent. * Fuels...Dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
1 follow-up statement
830 WWUS84 KLUB 301552 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 1052 AM CDT Tue Jun 30 2020 TXZ021>023-010300- /O.CON.KLUB.FW.W.0007.200630T1600Z-200701T0300Z/ Parmer-Castro-Swisher- 1052 AM CDT Tue Jun 30 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE EXTREME SOUTHWESTERN TEXAS PANHANDLE... * Wind...West at 15 to 20 mph. * Humidity...As low as 6 percent. * Fuels...Dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Jun 30, 2:59 AM CDT, 6 minutes earlier.
Area forecast discussion, Jun 30, 2:59 AM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 259 AM CDT Tue Jun 30 2020 .SHORT TERM... Outflow from the remnant storm complex that was over the Big Country earlier this evening continues pushing northwestward across the forecast area. Dewpoints behind the boundary have risen. Winds have also slightly increased. This should not have much of an effect on fire weather issues later this afternoon. The lee trough across eastern CO will strengthen later today as the upper low currently ID continues pushing eastward. Surface winds will respond by veering to the west resulting in drier air filtering back into the region. The surface pressure gradient will be tight enough to support sustained wind speeds at/near 20 mph with higher gusts. While thicknesses will be lower today by a few decameters than yesterday the downsloping component of the wind will be enough to keep highs around/over 100. This will be enough to lower minimum RH values to the single digits. Winds will quickly drop to 10 mph or less after sunset and remain mostly out of the west to southwest. .LONG TERM... The gradient from the upper-level trough over western CONUS will loosen some over the forecast area Tuesday night allowing for calmer, more westerly winds. These westerly winds will advect dry air from over New Mexico into the area. Downslope winds plus dry air advection will add up to another hot day for the entire forecast area for Wednesday. Though, some models indicate some backing of the surface flow before peak heating. This may prevent the extreme southwestern Texas panhandle and northwestern south Plains from reaching 100 degrees. Thursday looks like the start of a slight cool down. Models seem to be in pretty good agreement that a ridge over the southeast CONUS will expand to the west over southern Texas. This would allow for monsoonal moisture to be advected into the area. This increased moisture will do a few things through at least Monday; decrease temperatures, slightly increase the potential for precipitation starting Thursday, and decrease fire threat. Best chance of precipitation as of now looks like Sunday; however, it is still only a slight chance. As the high moves to the west, the wind aloft will veer to the north. Along with the veering of the wind aloft, surface winds will veer to the west. This should begin another period of drying early next week. && .FIRE WEATHER... Dry air will filter into the region once again this afternoon leaving minimum RH values in the single digits across much of the forecast area. 20 foot winds will be greatest across the southwestern Texas Panhandle where the Fire Weather Watch has been upgraded to a Red Flag Warning. A Fire Weather Danger statement has been issued for the rest of the forecast area. && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM this morning to 10 PM CDT this evening for TXZ021>023. && 51/10
Hazardous weather outlook, Jun 29, 8:08 PM CDT, 6 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 808 PM CDT Mon Jun 29 2020 TXZ021>044-010115- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 808 PM CDT Mon Jun 29 2020 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Near critical fire weather conditions are expected on Tuesday as dry conditions, warm air, and breezy winds combine. A fire weather watch is in effect for areas on the caprock from late Tuesday morning through early Tuesday evening.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:44 PM CDT | Special Weather Statement | LUB | Stonewall | 31 min |
Nearby
Red Flag Warnings in Texas, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.